A Personal Issue…Advice Please!

***Disclaimer: Men, you may be turned off.  If lady things gross you out, STOP READING NOW!!!***

            I’ve been on birth control for several years now.  After seeing how it had cleared up the acne on a cousin and how it had added to a “thicker” physique on a few other women, I knew that having those extra hormones running through my body could spell nothing but success. 

            After signing on board and receiving the Pill, all the side affects I’d seen in other women were also applying to me!  I rarely got a blemish on my face and I gained enough weight to maintain a solid size 2.  About two years after being on the Pill I learned of Seasonique-the pill that prevented you from having monthly periods.  I jumped on board immediately.  Before I knew it I was only having periods four times a year. 

            While the various forms of the Pill have all spelled success for me, the one thing that I wasn’t always the most efficient with was the correct dosage.  I would forget to take my pill ALL the time.  During any given week, 2 or 3 of those days I would forget to take it and would have to double up the next day, etc.  It got to be hectic.  It didn’t help that my closest friends began making me paranoid.  “Yancey, you can make yourself sterile by overdosing on hormones!” and “That’s not healthy, you’re abusing your body!”  They freaked me out so bad I wound up asking my fabulous Aunt Renee, a scientist, about the Pills.  She has enjoyed a nice career working for pharmaceutical companies so I knew she would know.  And she did-I was informed I was not at risk for anything and would be fine.

           Despite having Aunt Renee’s positive diagnosis, my friend’s assumptions were still lingering in my head.  Try as I might, I just wasn’t as comfortable with the Pill anymore.  There had to be an easier way to maintain the extra hormones in my body.  After seeing all of the commercials on television advertising the Nuva Ring I decided that it seemed to be a great option.  It wasn’t a sticker on the outside of my body (like the patch), I only had to change it once a month (because it’s an “internal” form of birth control) and, the doctor assured me that my extra bit of “woman weight” would not be going anywhere (the most important to me).

            Since October I’ve now been trying the Nuva Ring but I’ll admit my body hasn’t been the most accepting.  I won’t get into too many details here, but just understand my body has its ways of letting me know!   After noticing this, I recently went to the doctor last month and it was there that I discovered I’ve lost 15 lbs since October!  When I went to the doctor in October to get put on the Ring I was 122 lbs.  As of last month I was 107 lbs.  I am now freaking out.  Heck, I probably weigh even less now!  Augh!  While all of my jeans fit the same, some of my tops are loser.  Furthermore, earlier this week when I had to attend a few job interviews I discovered that NONE of my size 2 dress pants fit anymore-I was swimming in all of them! 

            To say I’m devastated by this news is an understatement.  While my body still has a little shape to it, I’m losing weight.  Who in the world has ever LOST weight being on birth control?  I have another doctor’s appointment in the morning and it is there that I’m switching back to the Pill.  I got on birth control to gain weight and have clear skin.  At this point, I’m losing…bad!

Ladies, have you ever had any issues with the Ring?  Any forms of birth control that haven’t worked well with you?  Have you all ever heard of this issue before?  This can’t be normal.

Advertisements

4 thoughts on “A Personal Issue…Advice Please!

  1. I have been on the ring for about 8 years now. I LOVE it!! I was on the pill for several years previous to this. I personally did not like taking a pill everyday which prompted my switch to the nuvaring. Although the pill is great, it seems more prone to human error and forgetfullness than the nuvaring and that scares me because I would die if I ever got pregnant lol. I didnt notice any changes at all when I switched to the ring.
    You have had a significant amount of weight loss lately but keep in mind you have had a lot of other things going on as well that too could have contributed this.
    I also had an awful experience with the Depo shot. You get the first shot while you are on your period and its lasts for three months. Well, my period pretty much never stopped for three months. I had some form of spotting the entire time. NO WONDER IT WORKS SO WELL, IT PREVENTS YOU FROM GETTING ANY!!! LOL! In addition to that, I gained weight quickly and my hair thinned out tremendously. I dont play when it comes to my hair and I KNOW you REALLY dont play when it comes to yours. So this one is a thumbs down for me at least. I know people who have had great experiences on this shot.
    The only other form of birth control Ive considered since the Nuvaring was the Mirena IUD since its hormonal as well and lasts FIVE YEARS instead of one month. But my MD said since I have never had a child my cervix is closed and it would be difficult and painful for them to insert. She said its easy for women who have had a baby before because there cervixes (sp?) are more flexible or something like that. lol
    Good luck!

  2. Thanks Angie! I love all that feedback…I’m gonna text you about my first clue that this nuvaring wasn’t the right fit for my body.

    And yeah I did think about other things that might have been going on during this period, mainly that boy…talk about STRESSED! But that stress started in late nov and was resolved by mid-jan…I would hope it’s still not affecting me! but ya never know smh.

    and that shot…omygosh!!! i def won’t be trying that (although I had thought about it before your testimony). or that implanon…I had thought about that too-cuz I’m about to be 25 with no serious relationship…I highly doubt I’ll be trying to have any kids within the next 5 years. Now that you’re talking about pain tho if someone’s never had kids…I’ll pass.

    I’m about to ask the doc all kinds of answers tomorrow…I should prob start writing them down. this is becoming expensive, stopping by the doctors every 4 months or so…I miss the days I was in there 1x a year. it’s important that this next form of BC i get will give me the weight i need to feel confident and keep these zits off my face!

    • lol thanks for that article! was def interesting (well I stopped reading a little ways into chapter 3 but by then I understood the general gist of the message)…no more reservations about the pill. I’m going back to Seasonique!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s